Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 40, NWS Melbourne, FL

April 5, 20066 counties in Florida

NWS Melbourne, FL issued this red flag warning at Apr 5, 2006, 1:01 PM EDT for 6 counties in Florida. It took effect at Apr 6, 2006, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 1:01 PM EDT (17:01 UTC)
In effect from
Apr 6, 2006, 12:00 PM EDT
Expired
Apr 6, 2006, 7:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2006-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2006-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1647 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 051701
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
101 PM EDT WED APR 5 2006

FLZ041-044>046-053-058-144-052300-
/O.UPG.KMLB.FW.A.0033.060406T1700Z-060406T2300Z/
/O.NEW.KMLB.FW.W.0040.060406T1700Z-060406T2300Z/
/O.CON.KMLB.FW.W.0039.000000T0000Z-060405T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
101 PM EDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT THURSDAY. THE
FIRE WEATHER WATCH FOR THURSDAY IS NO LONGER IN EFFECT. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

DRY NORTHERLY FLOW BEHIND A COLD FRONT...WHICH IS MOVING ACROSS
SOUTHERN FLORIDA TODAY...WILL PRODUCE LOW MINIMUM RELATIVE
HUMIDITY VALUES ACROSS NORTHERN INTERIOR SECTIONS OF EAST CENTRAL
FLORIDA BOTH WEDNESDAY AND THURSDAY AFTERNOONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

TES
3 follow-up statements
000 
WWUS82 KMLB 060116
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
916 PM EDT WED APR 5 2006

FLZ041-044>046-053-058-144-061015-
/O.CON.KMLB.FW.W.0040.060406T1700Z-060406T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
916 PM EDT WED APR 5 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT
THURSDAY...

DRY NORTH TO NORTHEAST FLOW WILL PRODUCE LOW MINIMUM RELATIVE
HUMIDITY VALUES GREATER THAN SEVERAL HOURS THURSDAY AFTERNOON.
DRYER CONDITIONS WILL EXIST OVER INTERIOR SECTIONS AWAY FROM THE 
COAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. 

$$

JP
000 
WWUS82 KMLB 060848
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
448 AM EDT THU APR 6 2006

FLZ041-044>046-053-058-144-062300-
/O.EXT.KMLB.FW.W.0040.060406T1600Z-060406T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-
SOUTHERN LAKE-
448 AM EDT THU APR 6 2006

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...

A DRY AIR MASS WILL REMAIN IN PLACE OVER THE INTERIOR COUNTIES OF
EAST CENTRAL FLORIDA THIS AFTERNOON. BETWEEN 4 AND 6 HOURS OF
RELATIVE HUMIDITY VALUES BELOW 35% ARE ANTICIPATED IN THE WARNING
AREA. 

THE ATLANTIC SEA BREEZE IS EXPECTED TO RAISE AFTERNOON HUMIDITIES
ABOVE CRITICAL LEVELS OVER COASTAL AREAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$


CRISTALDI
000 
WWUS82 KMLB 061811
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
211 PM EDT THU APR 6 2006

FLZ058-070215-
/O.CAN.KMLB.FW.W.0040.000000T0000Z-060406T2300Z/
/O.NEW.KMLB.FW.A.0034.060407T1700Z-060407T2300Z/
OKEECHOBEE-
211 PM EDT THU APR 6 2006

...RED FLAG WARNING IS CANCELLED...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. THE RED FLAG WARNING HAS BEEN CANCELLED. 

THE FIRE THREAT THIS AFTERNOON HAS DECREASED AS MOISTURE OFF THE
ATLANTIC HAS MOVED INTO THE AREA.

HOWEVER...WARM AND BREEZY CONDITIONS WILL RESULT IN AN INCREASED
FIRE THREAT FRIDAY AFTERNOON. SOUTHERLY WINDS AROUND 15 MPH WILL
CAUSE ANY NEW OR EXISTING BRUSH FIRES TO QUICKLY SPREAD.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

FLZ041-044>046-053-144-062300-
/O.NEW.KMLB.FW.A.0034.060407T1700Z-060407T2300Z/
/O.CON.KMLB.FW.W.0040.000000T0000Z-060406T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
211 PM EDT THU APR 6 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM
EDT THIS EVENING. 

WARM AND BREEZY CONDITIONS WILL RESULT IN AN INCREASED FIRE THREAT
FRIDAY AFTERNOON. SOUTHERLY WINDS AROUND 15 MPH WILL CAUSE ANY NEW
OR EXISTING BRUSH FIRES TO QUICKLY SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 5, 9:45 AM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Apr 5, 9:45 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
945 AM EDT WED APR 5 2006

.DISCUSSION...

.CURRENT-TODAY...OF NOTE IS THE ONGOING STORM CLUSTER NORTH OF THE
BAHAMAS THAT HAS BEEN ONGOING SINCE LAST NIGHT. THIS CLUSTER
ORIGINATED OFFSHORE 40-60 NM FROM THE TREASURE COAST. A COLD FRONT
RESPONSIBLE FOR THIS ONGOING CLUSTER AND A FEW STORMS ACROSS OSCEOLA
AND OKEECHOBEE COUNTIES YESTERDAY IS CURRENTLY LOCATED NEAR THE
BAHAMAS EXTENDING SOUTHWEST THROUGH THE SOUTHERN FLORIDA PENINSULA.

HIGH PRESSURE LOCATED OVER THE MISSISSIPPI VALLEY WILL SLIDE EAST
INTO THE SOUTHEASTERN U.S. TODAY WITH MUCH DRIER AIR AND LIGHT
NORTHERLY WINDS ACROSS ECFL. NORTHERLY WINDS ARE PROGGED TO VEER
NORTHEASTERLY THROUGH THIS AFTN AS THE SEA BREEZE DEVELOPS AND MOVES
ONSHORE. CONDITIONS WILL REMAIN DRY WITH AFTN TEMPERATURES TOPPING
OUT IN THE MID 80S INLAND AND THE UPPER 70S/LOWER 80S AROUND THE
COAST.

CURRENT FORECAST IN GOOD SHAPE AND DO NOT ANTICIPATE ANY NECESSARY
CHANGES AT THIS TIME.

&&

.MARINE...NORTH FLOW BEHIND WEAK FRONTAL BOUNDARY HAS BEEN 10 KNOTS
OR LESS AS THE FOLLOWING HIGH PRESSURE RIDGE IS ALSO WEAK.  SEAS
SHOULD BE 2-3 FEET EXCEPT A LITTLE HIGHER IN THE GULF STREAM.
LITTLE CHANGE TO PREVIOUS FORECAST.

&&

.AVIATION...SOME LCL MVFR DUE TO GROUND FOG EARLY THIS MORNING
FROM ST. LUCIE & MARTIN COUNTIES ALONG THE COAST...THOUGH WILL
QUICKLY BURN OFF THROUGH THE REST OF THE MORNING. OTHERWISE VFR
THROUGHOUT AS DRIER AIR INVADES SOUTHWARD BEHIND YESTERDAYS WEAK
COLD FRONT. EXPECT WIND SHIFT ALONG COAST AFT 16Z VEERING NORTHERLY
WINDS TO THE NORTHEAST AS THE EAST COAST SEA BREEZE FORMS AND MOVES
INLAND.

&&

.FIRE WEATHER...(PREV. DISCUSSION)...NWRLY FLOW OVER THE REGION IN
THE WAKE OF THE COLD FRONT WILL PRODUCE STRONG DRY AIR ADVECTION
THRU THU. EXPECT MIN RH VALUES OVER THE INTERIOR TO FALL BLO 35% BY
EARLY AFTN...DURATIONS BETWEEN 4 AND 6 HRS. LCL PGRAD IS STILL WEAK
ENOUGH TO ALLOW THE EAST COAST SEA BREEZE TO FORM BOTH DAYS...SO THE
RFW WILL BE LIMITED TO THE INTERIOR COUNTIES.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
 RED FLAG WARNING LAKE/INLAND VOLUSIA/ORANGE/SEMINOLE/OSCEOLA/
 OKEECHOBEE COUNTIES FOR TODAY.

 FIRE WEATHER WATCH LAKE/INLAND VOLUSIA/ORANGE/SEMINOLE/OSCEOLA/
 OKEECHOBEE COUNTIES FOR THURSDAY AFTERNOON.

&&

SHORT TERM...SEDLOCK
LONG TERM....LASCODY
Hazardous weather outlook, Apr 5, 5:06 AM EDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
506 AM EDT WED APR 5 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
052115-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
506 AM EDT WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...FIRE WEATHER IMPACT...
HIGH PRESSURE BUILDING OVER THE SOUTHEAST UNITED STATES TODAY WILL
PUSH VERY DRY AIR INTO THE FLORIDA PENINSULA. THIS DRY AIR WILL
POSE A THREAT FOR THE IGNITION AND SPREAD OF WILDFIRES...
ESPECIALLY OVER THE INTERIOR COUNTIES WHERE MINIMUM RELATIVE
HUMIDITY VALUES WILL DROP BELOW 30%.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
DRY WEATHER CONDITIONS WILL CONTINUE INTO THURSDAY...ESPECIALLY
OVER THE INTERIOR. A FIRE WEATHER WATCH IS IN EFFECT FOR THE
INTERIOR COUNTIES OF EAST CENTRAL FLORIDA FOR THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.